MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180733
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photo images of the complaint device were captured by the j&j (b)(6) affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, it can be determined that the 7mm x 33cm deltafill 18 coil was returned with it inserted in the microcatheter.The device positioning unit (dpu) could be observed kinked.No other damages could be observed.Further investigation will be performed when the device has been received for analysis.A review of manufacturing documentation associated with this lot (l17197) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the isolation coil embolization procedure at the splenic artery, the 7mm x 33cm deltafill 18 coil (dlf180733 / l17197) was used, but it was reported that there was resistance felt between the complaint coil and the concomitant excelsior® 1018® microcatheter (stryker).The resistance was felt when the coil was being inserted into the microcatheter.The coil was resheathed, but during the resheathing, the coil became separated.The physician removed the coil and the concomitant microcatheter together.It was reported that prior to this coil, other coils were inserted and advanced through the same microcatheter.Continous flush had been maintained through the microcatheter.Another excelsior® 1018® microcatheter was used and another deltafill coil and a micrusframe 18 coil were implanted, the procedure was completed with the micrusframe 18 coil without any further issue.There no flow restriction or reduction as a result of the reported issue; the procedure was not prolonged.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on (b)(6) 2020; the returned product underwent evaluation and analysis.A correction is also made to the original event description; it was mistakenly reported that continuous flush had been maintained through the microcatheter.Continuous flush had not been maintained.[conclusion]: the healthcare professional reported that during the isolation coil embolization procedure at the splenic artery, the 7mm x 33cm deltafill 18 coil (dlf180733 / l17197) was used, but it was reported that there was resistance felt between the complaint coil and the concomitant excelsior® 1018® microcatheter (stryker).The resistance was felt when the coil was being inserted into the microcatheter.The coil was resheathed, but during the resheathing, the coil became separated.The physician removed the coil and the concomitant microcatheter together.It was reported that prior to this coil, other coils were inserted and advanced through the same microcatheter.Continous flush had not been maintained through the microcatheter.Another excelsior® 1018® microcatheter was used and another deltafill coil and a micrusframe 18 coil were implanted, the procedure was completed with the micrusframe 18 coil without any further issue.There no flow restriction or reduction as a result of the reported issue; the procedure was not prolonged.There was no report of any patient adverse event or complication.The complaint device and the concomitant microcatheter were returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 7mm x 33cm deltafill 18 coil and the concomitant excelsior® 1018® microcatheter were received contained in a pouch.The 7mm x 33cm deltafill 18 coil was partially stuck inside the concomitant microcatheter.X-ray imaging was taken of the returned devices; the x-ray revealed that the embolic coil is still attached to the resistance heating (rh) coil but is kinked and in stretched condition.The marker band was located at 68cm from the distal end; this is within specification.The device positioning unit (dpu) was also observed kinked inside the concomitant microcatheter.The state of the devices received, and the x-ray images taken of the devices are consistent with the preliminary photo images captured and provided by the j&j japan affiliates, which had the 7mm x 33cm deltafill 18 coil inside the concomitant microcatheter.The dpu was noted kinked in the photos; this was also confirmed based on the x-ray image taken.A review of manufacturing documentation associated with this lot (l17197) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, there was resistance between the complaint coil and the concomitant excelsior® 1018® microcatheter.During the resheathing attempt, the coil became separated.The physician removed the coil and the concomitant microcatheter togetheter.The returned complaint coil was stuck inside the concomitant microcatheter, x-ray imaging revealed that the coil was in one piece and still attached to the rh coil.There was no coil separation noted; therefore, the reported issue that the coil became separated during the resheathing attempt was not confirmed based on the x-ray images taken of the devices received.The resistance between the complaint coil and the concomitant microcatheter is confirmed based on the kinked condition of the dpu, the kinked and stretched condition of the embolic coil as noted in the x-ray images.It was reported that continuous flush was not maintained through the microcatheter, this is the most likely factor that contributed to the reported resistance issue.Without adequate flush, issue such as resistance between the coil and the microcatheter can arise; as a result, force may be unknowningly applied in the attempt to advance / retract the coil which would cause the dpu to become kinked, which could also lead to the embolic coil in the observed kinked and stretched condition as observed on the x-ray images.The kinked and stretched condition observed on the embolic coil of the returned device were not originally reported in the complaint.Coil kinking and coil stretching are known potential issues associated with the use of the device.The instruction for use (ifu) provides proper handling instructions for the device to prevent issues such as kink and stretch from occurring.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 33cm deltafill 18 coil left the manufacturing facility with a kinked dpu and with the embolic coil in kinked and stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10124113
Report Number3008114965-2020-00179
Device Sequence Number3053931
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDLF180733
Device Catalogue NumberDLF180733
Device Lot NumberL17197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)